Hello Ive been on Zoloft for about 3years now for Anxiety disorder. I feel that I am getting better. Is there a serious risk If I should stop the taking my medication>?
It is best to taper off this medication over time, not just stop abruptly. Stopping without tapering can cause withdrawl symptoms such as brain zaps, nausea, diarrhea to name a few. You may find that your anxiety returns, or it may not. Best to discuss this with the prescribing doctor and get an appropriate taper schedule from him/her.
Hello Mustard! Why do you want to stop taking a medication that is controlling your anxiety? Of course, if you stop taking it ,you will have some unpleasasant symptoms. I tried to stop once after taking Zoloft for 5 years. I was a wreck! I became extremely anxious, had crying spells, and was very depressed. I went back on it after seeing my doctor immediately. My husband drove me to my doctor's office because I was unable to drive. I know that everyone responds differently to medications. The risk is high that you will experience some uncomfortable symoptoms. Please see you doctor and discuss your decision to go off your Zoloft. Please do not stop on your own! I wish you the best! Sweetie Pie
Hi, I would ask my doctor first and see what he or she says. You may get some very bad side effects. I am weening off effexor now. I was on Zoloft and it did not agree with me. Talk to your doctor before you do anything on your own. Let me know how you make out. Take good care of yourself and I am here if you need to talk.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 3 answers
Posted 1 Dec 2009 • 4 answers
Posted 10 Jul 2010 • 6 answers
Posted 24 Feb 2014 • 2 answers
Posted 16 Jul 2016 • 1 answer